Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 61, NWS Cleveland, OH

June 18, 2015Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 18, 2015, 5:11 PM EDT for Knox County, Ohio. It was in force for 18 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 5:11 PM EDT (21:11 UTC)
Expired
Jun 18, 2015, 5:29 PM EDT
In force
18 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, OH

The radar

The Cleveland radar (KCLE), 124 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:15 PM EDTTSTM WND DMGGambier, OHTREE DOWN OFF OF ACLAND ST NEAR KENYON COLLEGE.
Jun 18, 5:20 PM EDTTSTM WND DMG4 W Danville, OHTREE DOWN ON CR 95 NEAR APPLE VALLEY LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 4:26 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS51 KCLE 182111
SVRCLE
OHC083-182145-
/O.NEW.KCLE.SV.W.0061.150618T2111Z-150618T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
511 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN KNOX COUNTY IN NORTH CENTRAL OHIO...

* UNTIL 545 PM EDT

* AT 510 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAMBIER...OR
  7 MILES EAST OF MOUNT VERNON...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...GAMBIER...DANVILLE...MARTINSBURG...GANN...AMITY AND
  BLADENSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4025 8243 4025 8247 4028 8249 4049 8241
      4055 8240 4056 8229 4056 8218 4024 8220
      4024 8235
TIME...MOT...LOC 2110Z 290DEG 22KT 4042 8235 

HAIL...1.00IN
WIND...60MPH
 
$$

!KUBINA!
1 follow-up statement
123 
WWUS51 KCLE 182129
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
529 PM EDT THU JUN 18 2015

OHC083-182139-
/O.CAN.KCLE.SV.W.0061.000000T0000Z-150618T2145Z/
KNOX OH-
529 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KNOX COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTH CENTRAL OHIO.

LAT...LON 4025 8243 4025 8247 4028 8249 4049 8241
      4055 8240 4056 8229 4056 8218 4024 8220
      4024 8235
TIME...MOT...LOC 2126Z 290DEG 22KT 4038 8220 

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:49 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 18, 4:49 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
449 PM EDT THU JUN 18 2015

.SYNOPSIS...
A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THIS
EVENING THEN WEAK HIGH PRESSURE WILL QUICKLY CROSS THE AREA ON
FRIDAY. A LOW WILL MOVE UP THE OHIO VALLEY SATURDAY THEN A COLD
FRONT WILL PUSH SLOWLY SOUTHEAST THROUGH THE REGION SUNDAY THEN A
SERIES OF UPPER LEVEL TROUGHS WILL AFFECT THE AREA NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SEVERE THUNDERSTORM WATCH 311 ISSUED FOR THE WESTERN PORTIONS OF
THE FORECAST AREA FOR THIS EVENING. THUNDERSTORMS CONTINUE TO
DEVELOP ACROSS THE AREA AT THIS TIME. LARGE AREA OF THUNDERSTORMS
OVER INDIANA HEADED EAST TOWARD THE FORECAST AREA AND THIS IS THE
ACTIVITY THAT WE WILL BE CLOSELY MONITORING FOR SEVERE WEATHER.

SECOND ISSUE IS HOW MUCH RAIN WE GET IN THESE STORMS. WILL NEED TO
MONITOR FOR FLOODING ISSUES ESPECIALLY IN THE SOUTHWEST. WILL
HANDLE THIS THREAT WITH ANY NEEDED FLOOD/FLASH FLOOD WARNINGS AS
NEEDED.

PREVIOUS DISCUSSION...

A COLD FRONT WILL SLOWLY MOVE SE
ACROSS THE AREA TONIGHT COLLIDING WITH A MOIST AND UNSTABLE AIRMASS
TO PRODUCE NUMEROUS SHRA/TSRA. THERE APPEARS TO NOT BE ENOUGH WIND
SHEAR FOR SEVERE STORMS BUT AN ISOLATED ONE HERE OR THERE IS
POSSIBLE. QPF SHOULD STAY LIGHT ENOUGH MOST PLACES TO NOT LEAD TO
FLOODING BUT THERE WILL STILL PROBABLY BE A FEW LOCATIONS THAT GET
HEAVY RAIN LONG ENOUGH FOR SOME LOCAL FLOODING TO DEVELOP. PREFERRED
TO HAVE HIGHER AMOUNTS OF QPF EARLY TONIGHT BUT COLLABORATION WOULD
NOT ALLOW FOR THIS.

COOLER AIR PUSHING IN LATER WILL LEAD TO COOLER TEMPS THAT LAST
NIGHT WITH LOWS MOSTLY IN THE LOW TO MID 60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE IS
EXPECTED TO BUILD IN ENOUGH FOR FRI TO PUSH THE BETTER MOISTURE
SOUTH. HOWEVER...THE 12Z MODEL RUNS ARE STARTING TO COME AROUND TO
THE IDEA THAT THE HIGH TO THE NORTH WILL NOT BE STRONG ENOUGH TO
FLUSH ALL THE MOISTURE OUT OF THE SOUTH. THEREFORE...WILL SHOW MORE
POP IN THE SOUTH ON FRI. HIGHS WILL BE COOLER THAN NORMAL NEAR THE
LAKE DUE TO A NE FLOW OFF THE LAKE.

THE HIGH WILL SHIFT OFF TO THE EAST FRI NIGHT AND A RETURN FLOW FROM
THE SOUTH WILL SET UP BRINGING TROPICAL MOISTURE INTO THE AREA FOR
THE WEEKEND. NOT SURE HOW MUCH PRECIP WILL SPREAD ACROSS THE AREA
LATE FRI NIGHT. MORE WIDESPREAD SHRA/TSRA WILL SPREAD OVER THE AREA
ON SAT THEN HANG AROUND THRU SUN UNTIL A COLD FRONT DROPS SE ACROSS
THE AREA. RIGHT NOW THE MODELS ARE TRYING TO KEEP THE REMNANTS OF
THE TROPICAL LOW IN SOUTHERN OHIO WITH THE HEAVIER QPF THERE. NOT
QUITE READY TO BUY OFF ON THIS AND DISMISS THE POSSIBILITY OF
LOCALLY HEAVY RAIN AND POTENTIAL FLOODING.

SOMEWHAT DRIER AIR WITH WEAK HIGH PRESSURE MOVES IN FOR SUN NIGHT SO
THERE MAY BE LITTLE TO NO SHRA ACTIVITY EVEN THOUGH A WEAK UPPER
TROUGH IS EXPECTED TO BE CROSSING THE REGION.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE LONG TERM BEGINS ON
MONDAY WITH MODELS SHOWING A SHORT WAVE MOVING ESE THROUGH THE GREAT
LAKES AND OHIO VALLEY WITH VERY LITTLE SURFACE REFLECTION. MANUAL
PROGS SHOW A STATIONARY FRONT ACROSS SOUTHERN OHIO. FOR NOW WILL
HAVE CHANCE POPS FOR THE DAY AND THROUGH THE NIGHT. TUESDAY AND
WEDNESDAY HIGH PRESSURE TRIES TO BUILD IN FROM THE NORTH BUT STILL
WITH ENOUGH MOISTURE IN THE AREA WILL LIKELY NEED AT LEAST LOW
CHANCE POPS THROUGH THE REMAINDER OF THE PERIOD. ON BALANCE TYPICAL
SUMMER WX.  HIGHS WILL BE SEASONAL.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
MVFR TO LOW VFR CONDITIONS ACROSS THE AREA THIS AFTERNOON. WARM
FRONT IS APPROACHING ERIE AND IS NORTH AND EAST OF THE REMAINDER
OF THE AREA. THE AREA AIRMASS IS QUITE MOIST WITH DEWPOINTS IN
THE UPPER 60S TO LOWER 70S. EXPECTING SCATTERED AFTERNOON
CONVECTION TO DEVELOP WITH CAPES FORECAST TO REACH 1600-2000+J/KG
WITH LITTLE OR NO CAP. COULD SEE MORE OF A SOLID AREA OF
CONVECTION DROP DOWN WITH THE APPROACHING COLD FRONT LATE
AFTERNOON/EARLY EVENING BEGINNING IN THE NORTHWEST. OVERNIGHT
EXPECTING WIDESPREAD MVFR AND AREAS OF IFR CIGS AND VISIBILITIES
ALTHOUGH PRECIP THREAT SHOULD END 02-04Z AS COLD FRONT DROPS
SOUTH.

OUTLOOK...NON VFR LIKELY SATURDAY INTO SUNDAY IN SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
NO HEADLINES EXPECTED THROUGH THE PERIOD ALTHOUGH NEAR
SMALL CRAFT CONDITIONS POSSIBLE LATE TONIGHT/EARLY FRIDAY.  COLD
FRONT WILL DROP SOUTHEAST ACROSS THE LAKE THIS EVENING WITH WINDS
TURNING NORTH/NORTHWEST BEHIND THE FRONT AT AROUND 15 KNOTS. THIS
WILL PUSH WAVE UP ON THE SOUTH SHORE.  FOR NOW WILL GO WITH 2 TO 4
FEET. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY HOWEVER
SO THE HIGHER WINDS AND WAVES WILL BE SHORT LIVED. WINDS WILL REMAIN
GENERALLY LIGHT AND VARIABLE THROUGH SATURDAY.  SUNDAY LOOK FOR
SOUTHWEST FLOW AT 10 TO 15 KNOTS OR SO AS A WEAKENING COLD FRONT
DROPS ACROSS THE LAKE. GENERALLY LIGHT FLOW RETURNS FOR SUNDAY NIGHT
AND MONDAY. BEST CHANCE FOR THUNDERSTORMS WILL BE EARLY TONIGHT WITH
THE COLD FRONT...AS WELL AS SATURDAY NIGHT AND SUNDAY AS REMNANTS OF
A TROPICAL SYSTEM MOVE THROUGH THE OHIO VALLEY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS/LOMBARDY
SHORT TERM...ADAMS
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jun 18, 4:41 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
441 PM EDT THU JUN 18 2015

OHZ003-006>011-017>021-027>032-036>038-047-192045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-
MARION-MORROW-HOLMES-KNOX-
441 PM EDT THU JUN 18 2015

...SEVERE THUNDERSTORM WATCH 311 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE PRIMARY THREATS WOULD BE LOCALLY DAMAGING WINDS AND MODERATE
TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

OHZ012>014-022-023-033-089-PAZ001>003-192045-
LAKE-GEAUGA-ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
441 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THIS
EVENING. THE PRIMARY THREATS WOULD BE LOCALLY DAMAGING WINDS AND
MODERATE TO HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-142>149-162>169-192045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
441 PM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

THUNDERSTORMS THAT DEVELOP THIS EVENING MAY BE STRONG TO LOCALLY
SEVERE. DAMAGING WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:10 AM EDTRiver Flood WarningCLESeneca31 hr
Jun 18, 5:23 PM EDTSpecial Marine WarningCLE52 min
Jun 18, 6:43 PM EDTSevere Thunderstorm WarningCLEWayne36 min
Jun 18, 6:58 PM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit32 min
Jun 18, 7:06 PM EDTSevere Thunderstorm WarningCLEMarion, Morrow24 min
Jun 18, 7:09 PM EDTTornado WarningCLEStark39 min
Jun 18, 7:15 PM EDTTornado WarningCLEStark34 min
Jun 18, 7:33 PM EDTAreal Flood AdvisoryCLEStark, Summit6 hr
Jun 18, 7:57 PM EDTAreal Flood WarningCLEKnox, Marion, Morrow12 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.